MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A25-25/C75V
Medical Device Problem Codes Material Puncture/Hole (1504); Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela infrarenal proximal extension.Approximately six and a half (6.5) years post initial procedure, the physician explanted the devices.The patient is reportedly doing fine.It is unknown what prompted the explant procedure or if the devices are available for return/evaluation.No additional information is currently available regarding this initial report.Note: as the exact date of event (nor date when device was explanted) is unknown, the best estimate was used, which is the manufacturer awareness date to this event.
 
Additional Manufacturer Narrative
The devices involved in this event have not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.H3 other text : devices not returned.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The explanted device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated, however this event is most likely device related due to the use of strata material.The final patient status was reported as doing fine.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela infrarenal proximal extension.Approximately six and a half (6.5) years post initial procedure, the physician explanted the devices.The patient is reportedly doing fine.It is unknown what prompted the explant procedure or if the devices are available for return/evaluation.No additional information is currently available regarding this initial report.Note: as the exact date of incident (nor date when device was explanted) is unknown, the best estimate was used, which is the manufacturer awareness date to this event.Additional information: it was reported the vela infrarenal aortic extension had no intact graft material around the stent cage and this was the cause of the endoleak and the subsequent conversion to open repair.Furthermore, the vela stent cage was extended to a significantly larger diameter as there was no limitation due to the lack of sufficient graft material around it.The bifurcated stent graft was not involved in this event.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13952807
Report Number2031527-2022-00068
Device Sequence Number4186414
Product Code MIH
UDI-Device Identifier00818009013491
UDI-Public(01)00818009013491(17)150227
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2017
Device Model NumberA25-25/C75V
Device Lot Number1164317-024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, LOT # 1335754-007; AFX VELA INFRARENAL, SN 1164317-024
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown